MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR/DJO SURGICAL; EMPOWR ACETABULAR, BONE SCREW, 35MM

ENCORE MEDICAL L.P. EMPOWR/DJO SURGICAL; EMPOWR ACETABULAR, BONE SCREW, 35MM
Catalog Number 940-00-035
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - due to screws were rubbing hip flexer.
 
Additional Manufacturer Narrative
The reason for this revision surgery, the agent reported "(screws were rubbing hip flexer)".The previous surgery and the surgery detailed in this event occurred 1 year and 4 months apart.This evaluation is limited in scope as the items associated with this investigation were not returned to djo surgical - austin for review.The surgery was completed as intended and without incident.If additional information regarding the reported event is submitted at a future date, this investigation will be re-evaluated.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to the reported event.There were no findings during this evaluation that indicate the reported devices were defective.The surgeon performed this procedure to remedy the patient's condition.No further action is deemed necessary.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.First, there was a nonconformance associated with the concomitant part#: 940-02-52f, empowr acet system, cup, hemispherical, cluster hole, 52mm which documents that out of 24 parts lot 1 part was rejected during part verification process.Second, there was an ncmr#: 64987 associated with the same part which document that out of 24 parts lot 1 part was rejected due to scratch with depth on the rim.The part was also over-machined>.030" into the porous coating near the rim.Later, the rejected part was reworked and accepted after proper justification.All other item in the lot were met with fit, form and function requirements.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.The revision surgery was completed successfully.The root cause of this complaint was a revision surgery due to rubbing of screws.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may also contribute to an event that are outside the control of djo surgical such as poor bone density, inadequate soft tissue support, patient activities or trauma.

Brand Name
EMPOWR/DJO SURGICAL
Common Device Name
EMPOWR ACETABULAR, BONE SCREW, 35MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, TX 78758
MDR Report Key19421291
Report Number1644408-2024-00777
Device Sequence Number15488720
Product Code LPH
UDI-Device Identifier00190446293453
UDI-Public00190446293453
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K190057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number940-00-035
Device Lot Number148Z1131
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2024
Supplement Date Received by Manufacturer06/24/2024
Initial Report FDA Received Date05/29/2024
Supplement Report FDA Received Date07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-361 LOT: 864B1708.; 400-03-361 LOT: 864B1708.; 940-00-020 LOT: 145Z1057.; 940-00-020 LOT: 145Z1057.; 940-00-035 LOT: 148Z1131.; 940-02-52F LOT: 800Z1189.; 941-01-36F LOT: 598Z1192.; 941-01-36F LOT: 598Z1192.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale